Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 9, NWS Jackson, KY

February 27, 2021Floyd County, Kentucky

NWS Jackson, KY issued this river flood advisory at Feb 27, 2021, 10:04 PM EST for Floyd County, Kentucky. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Feb 27, 2021, 10:04 PM EST (03:04 UTC)
Expired
Mar 1, 2021, 10:03 PM EST
In force
48 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon

County Floyd County, KY

The radar

The Jackson,KY radar (KJKL), 54 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Levisa Fork at Prestonsburg (PSTK2).

Action stage
22 ft
Minor stage
40 ft
Moderate stage
43 ft
Major stage
46 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03209800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

307 
WGUS83 KJKL 280304
FLSJKL

Flood Advisory
National Weather Service Jackson KY
1004 PM EST Sat Feb 27 2021

...The National Weather Service in Jackson has issued a Flood 
Advisory for the following rivers in Kentucky...

  Levisa Fork Big Sandy River at Prestonsburg affecting Floyd 
  County.

For the Big Sandy River...including Elkhorn City, Pikeville, 
Prestonsburg, Paintsville...elevated river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by 10 am EST Sunday.

&&


KYC071-281515-
/O.NEW.KJKL.FL.Y.0009.210228T0304Z-210303T1200Z/
/PSTK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1004 PM EST Sat Feb 27 2021

The National Weather Service in Jackson has issued a

* Flood Advisory for
  the Levisa Fork Big Sandy River at Prestonsburg.
* From this evening to Wednesday morning.
* At 9:45 PM EST Saturday the stage was 21.6 feet.
* Action stage is 22.0 feet.
* Flood stage is 40.0 feet.
* Forecast...The river is expected to rise to a crest of 36.2 feet 
  early Monday afternoon - remaining below flood stage.
  &&

LAT...LON 3754 8266 3769 8285 3774 8276 3760 8256

$$

GREIF
7 follow-up statements
045 
WGUS83 KJKL 281646
FLSJKL

Flood Advisory
National Weather Service Jackson KY
1146 AM EST Sun Feb 28 2021

...The Flood Advisory is extended for the following rivers in 
Kentucky...

  Levisa Fork Big Sandy River at Prestonsburg affecting Floyd 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by 5 PM.

&&


KYC071-010500-
/O.EXT.KJKL.FL.Y.0009.000000T0000Z-210303T1800Z/
/PSTK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1146 AM EST Sun Feb 28 2021

...The Flood Advisory is now in effect until early Wednesday 
afternoon...

The Flood Advisory continues for
  the Levisa Fork Big Sandy River at Prestonsburg.
* Until Wednesday afternoon.
* At 10:45 AM EST Sunday the stage was 26.7 feet.
* Action stage is 22.0 feet.
* Flood stage is 40.0 feet.
* Forecast...The river is expected to rise to a crest of 35.9 feet 
  Monday evening.
  &&

LAT...LON 3754 8266 3769 8285 3774 8276 3760 8256

$$

GEOGERIAN
880 
WGUS83 KJKL 282055
FLSJKL

Flood Advisory
National Weather Service Jackson KY
355 PM EST Sun Feb 28 2021

...The Flood Advisory continues for the following rivers in 
Kentucky...

  North Fork Kentucky River at Jackson affecting Breathitt County.

  South Fork Kentucky River at Oneida affecting Clay County.

  Levisa Fork Big Sandy River at Prestonsburg affecting Floyd 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by 11 PM.

&&


KYC025-010900-
/O.CON.KJKL.FL.Y.0010.000000T0000Z-210303T0600Z/
/JKNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
355 PM EST Sun Feb 28 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the North Fork Kentucky River at Jackson.
* Until late Tuesday night.
* At 3:00 PM EST Sunday the stage was 23.9 feet.
* Action stage is 23.0 feet.
* Flood stage is 29.0 feet.
* Forecast...The river is expected to rise to a crest of 28.9 feet 
  by early Monday afternoon.
* Impact...At 29.0 feet, Low lying areas flood. Water begins 
  inundating Wolverine Road just north of the Hays Depot bridge.

&&

LAT...LON 3760 8370 3770 8346 3747 8329 3742 8338
      3758 8349 3753 8364

$$

KYC071-010900-
/O.CON.KJKL.FL.Y.0009.000000T0000Z-210303T1800Z/
/PSTK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
355 PM EST Sun Feb 28 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Levisa Fork Big Sandy River at Prestonsburg.
* Until Wednesday afternoon.
* At 2:45 PM EST Sunday the stage was 27.9 feet.
* Action stage is 22.0 feet.
* Flood stage is 40.0 feet.
* Forecast...The river is expected to rise to a crest of 35.9 feet 
  by Monday evening.
  &&

LAT...LON 3754 8266 3769 8285 3774 8276 3760 8256

$$

KYC051-010900-
/O.CON.KJKL.FL.Y.0008.000000T0000Z-210302T1800Z/
/ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
355 PM EST Sun Feb 28 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the South Fork Kentucky River at Oneida.
* Until Tuesday afternoon.
* At 7:35 AM EST Sunday the stage was 27.1 feet.
* Action stage is 21.0 feet.
* Flood stage is 29.0 feet.
* Forecast...The river is expected to rise to a crest of 27.3 feet 
  early Monday afternoon.
* Impact...At 27.5 feet, Water covers Route 66 at the end of 
  Mulberry Street.

&&

LAT...LON 3734 8363 3715 8353 3711 8365 3732 8375

$$

GEOGERIAN
800 
WGUS83 KJKL 010224
FLSJKL

Flood Advisory
National Weather Service Jackson KY
924 PM EST Sun Feb 28 2021

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Levisa Fork Big Sandy River at Prestonsburg affecting Floyd 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by 2 AM Monday.

&&


KYC071-011430-
/O.EXT.KJKL.FL.Y.0009.000000T0000Z-210303T1200Z/
/PSTK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
924 PM EST Sun Feb 28 2021

...The Flood Advisory is now in effect until Wednesday morning...

The Flood Advisory continues for
  the Levisa Fork Big Sandy River at Prestonsburg.
* Until Wednesday morning.
* At 8:45 PM EST Sunday the stage was 30.8 feet.
* Action stage is 22.0 feet.
* Flood stage is 40.0 feet.
* Forecast...The river is expected to rise to a crest of 35.6 feet 
  by Monday evening.
  &&

LAT...LON 3754 8266 3769 8285 3774 8276 3760 8256

$$

GEOGERIAN
763 
WGUS83 KJKL 010718
FLSJKL

Flood Advisory
National Weather Service Jackson KY
218 AM EST Mon Mar 1 2021

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Levisa Fork Big Sandy River at Prestonsburg affecting Floyd 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued by 9 AM. 

&&


KYC071-011930-
/O.CON.KJKL.FL.Y.0009.000000T0000Z-210303T1200Z/
/PSTK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
218 AM EST Mon Mar 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Levisa Fork Big Sandy River at Prestonsburg.
* Until Wednesday morning.
* At 1:45 AM EST Monday the stage was 35.3 feet.
* Action stage is 22.0 feet.
* Flood stage is 40.0 feet.
* Forecast...The river is expected to rise to a crest of 38.4 feet 
  this afternoon.
* Impact...At 40.0 feet, Minor flooding. River is at flood stage and 
  is 430 feet wide.

&&

LAT...LON 3754 8266 3769 8285 3774 8276 3760 8256

$$

GEOGERIAN
310 
WGUS83 KJKL 011110 RRA
FLSJKL

Flood Advisory
National Weather Service Jackson KY
610 AM EST Mon Mar 1 2021

...The Flood Advisory is extended for the following rivers in 
Kentucky...

  Levisa Fork Big Sandy River at Prestonsburg affecting Floyd 
  County.

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Kentucky...

  Levisa Fork Big Sandy River at Pikeville affecting Pike County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.



Additional information is available at www.weather.gov.

The next statement will be issued |by 11 AM. 

&&


KYC195-011215-
/O.CAN.KJKL.FL.Y.0012.000000T0000Z-210301T1110Z/
/PKYK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
610 AM EST Mon Mar 1 2021

...The Flood Advisory for the Levisa Fork Big Sandy River at 
Pikeville has been replaced...

The Flood Advisory is replaced by a river flood warning for
  the Levisa Fork Big Sandy River at Pikeville.
* At 5:00 AM EST Monday the stage was 29.0 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise above flood stage late 
  this morning and continue to a crest of 37.8 feet this evening. It 
  will then fall below flood stage by Tuesday morning.
  &&

LAT...LON 3732 8248 3754 8266 3760 8256 3736 8236

$$

KYC071-012315-
/O.EXT.KJKL.FL.Y.0009.000000T0000Z-210303T1800Z/
/PSTK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
610 AM EST Mon Mar 1 2021

...The Flood Advisory is now in effect until early Wednesday 
afternoon...

The Flood Advisory continues for
  the Levisa Fork Big Sandy River at Prestonsburg.
* Until Wednesday afternoon.
* At 5:45 AM EST Monday the stage was 37.7 feet.
* Action stage is 22.0 feet.
* Flood stage is 40.0 feet.
* Forecast...The river is expected to rise to a crest of 39.6 feet 
  this afternoon.
* Impact...At 40.0 feet, Minor flooding. River is at flood stage and 
  is 430 feet wide.

&&

LAT...LON 3754 8266 3769 8285 3774 8276 3760 8256

$$

GEOGERIAN
323 
WGUS83 KJKL 020001 RRA
FLSJKL

Flood Advisory
National Weather Service Jackson KY
701 PM EST Mon Mar 1 2021

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Levisa Fork Big Sandy River at Prestonsburg affecting Floyd 
  County.

For the Big Sandy River...including Elkhorn City, Pikeville, 
Prestonsburg, Paintsville...elevated river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued by 3 AM Tuesday. 

&&


KYC071-021215-
/O.EXT.KJKL.FL.Y.0009.000000T0000Z-210303T1200Z/
/PSTK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
701 PM EST Mon Mar 1 2021

...The Flood Advisory is now in effect until Wednesday morning...

The Flood Advisory continues for
  the Levisa Fork Big Sandy River at Prestonsburg.
* Until Wednesday morning.
* At 6:45 PM EST Monday the stage was 39.6 feet.
* Action stage is 22.0 feet.
* Flood stage is 40.0 feet.
* Forecast...The river is nearing its crest, but will continue to 
  run high through Tuesday evening.
* Impact...At 40.0 feet, Minor flooding. River is at flood stage and 
  is 430 feet wide.

&&

LAT...LON 3754 8266 3769 8285 3774 8276 3760 8256

$$

GEOGERIAN
845 
WGUS83 KJKL 020303
FLSJKL

Flood Advisory
National Weather Service Jackson KY
1003 PM EST Mon Mar 1 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Kentucky...

  Levisa Fork Big Sandy River at Prestonsburg affecting Floyd 
  County.

KYC071-020415-
/O.CAN.KJKL.FL.Y.0009.000000T0000Z-210302T0303Z/
/PSTK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1003 PM EST Mon Mar 1 2021

...The Flood Advisory for the Levisa Fork Big Sandy River at 
Prestonsburg has been replaced...

The Flood Advisory is replaced by a river flood warning for
  the Levisa Fork Big Sandy River at Prestonsburg.
* At 9:45 PM EST Monday the stage was 40.0 feet.
* Flood stage is 40.0 feet.
* Forecast...The river is expected to rise to a crest of 40.2 feet 
  overnight tonight. It will then fall below flood stage by Tuesday 
  morning.
  &&

LAT...LON 3754 8266 3769 8285 3774 8276 3760 8256

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Feb 27, 6:30 PM EST, 3 hours 34 minutes earlier.

Area forecast discussion, Feb 27, 6:30 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
630 PM EST Sat Feb 27 2021

.SHORT TERM...(This evening through Sunday night)
Issued at 545 PM EST SAT FEB 27 2021

Late this afternoon, an upper level ridge was centered near
Cuba and extending into portions of the western Atlantic with
another ridge centered over portions of the eastern Pacific.
Meanwhile an upper level low was centered in the Hudson Bay
vicinity with a trough axis extending south southwest into the
Rockies. Southwest flow aloft was in place from the eastern
Pacific across Mexico and the Southern Plains and into the OH and
TN Valley regions and Appalachians with this pattern favoring
heavy rain across the region. Meanwhile, in the lower levels
moisture is being transported into the OH Valley region from the
Gulf Coast states. Upstream a shortwave trough was nearing the
lower OH Valley region with another upstream in the Arklatex
vicinity with another stronger shortwave over the Four Corners
region and southern Rockies. A northern stream shortwave is
nearing the northern Plains region as well. At the surface, an
area of low pressure was moving across the Central Plains region
with another sfc wave over the southern Plains region. A warm
front extended into the TN Valley region from this sfc low.
Isentropic lift over the boundary in advance of the first
shortwave trough is leading to some renewed convection across the
southern portions of the area with some thunder and heavy rainfall
rates already occurring within this over the past hour or so.

This evening and tonight, the first shortwave trough will move
across the area this evening with the second moving across East KY
late this evening and during the overnight. At the same time, the
sfc low will track to northeast IA by late tonight with the warm
front lifting north and northeast across East KY later this
evening into tonight. This will put the entire are into the warm
sector tonight into early on Sunday. As Sunday progress, the next
shortwave trough will approach the area from the southwest while
the northern stream shortwave moves toward the Great Lakes region.
The sfc low should track into the Great Lakes region Sunday and
Ontario on Sunday and Quebec on Sunday night. This should send
the trailing cold front across eastern Kentucky late Sunday
evening into Sunday night.

PW in the 1.1 to 1.3 inch range of so is expected as the warm
front lifts north. Some elevated instability is anticipated as
this occurs and is already evident by recent convection, isolated
thunder will be possible with these chances lifting north and
being centered near the warm front. Somewhat favorable jet
dynamics may enhance lift across the north in the vicinity of the
boundary late tonight into early on Sunday. Multiple bands of
rain and some embedded thunderstorms are expected this evening
and tonight, gradually lifting north into the central and northern
portions of the area by the overnight and the least coverage
later tonight in the south. This trends should continue into the
day on Sunday with higher chances for showers and any storms in
the northwest during the morning. However, rain and embedded
thunderstorms should spread southeast late into the afternoon and
the evening in advance of the cold front. Elevated instability
will diminish by late Sunday evening as the cold front pushes
southeast across the area. Rain should begin to taper off from
northwest to southeast on Sunday night. In addition, with limited
instability but some strong bulk shear present from Sunday
afternoon into Sunday evening, some gusty winds could also occur
with any thunderstorms.

There is some uncertainty with QPF from this evening into Sunday
night. However, the general model consensus is for the heaviest
rain tonight to be across the central and northern parts of the
area. The heaviest rain over the next 3 hours should be across the
southern counties with rainfall from the present time through day
on Sunday expected to average about a half of an inch to 1 inch.
However, locally higher amounts are possible in thunderstorms,
especially where multiple thunderstorms affect a location. For
Sunday the heaviest rain should again focus from The Lake
Cumberland region to near Jackson to the Paintsville are and
northwest with the heaviest rain near the I 64 corridor. Another
quarter of an inch to 1.5 inches of rain is expected during that
time on average, with locally higher amounts again possible.

The heaviest rain Sunday night should occur from the Mountain
Parkway south to the VA border. 0.75 to 1.5 inches on average are
expected across that region with amounts near a half of an inch or
less further to the northwest. Locally higher amounts are again
possible.

The flood watches for later tonight through Sunday night remain in
place. Any thunderstorms could lead to heavy rain rates and the
risk of flash flooding on already saturated soils, while continued
rounds of rain will lead to rises and likely some flooding or
additional flooding on streams and creeks. Eventually as all the
water drains into the rivers, significant rises are expected
areawide. Some river flooding should occur eventually as early as
late tonight on the South Fork of the Kentucky River and main
stem of the Kentucky Rive from Booneville downstream. Forecasts
in the Cumberland Basin as well as Kentucky and Paintsville and
Pikeville on the Big Sandy and the Red River at Clay City or
locations along the Liking are more contingent on QPF. Near
bankfull conditions or flooding could occur in all these areas as
well by Sunday night. Areas where River Flood Warnings have
already been issued, confidence in greater.

.LONG TERM...(Monday through Saturday)
Issued at 535 PM EST SAT FEB 27 2021

The heavy rain of the short term will finally be subsiding Monday.
A cold front will be pushing southeast out of the area, taking
the remaining rain with it. High pressure and a colder airmass
then move over the area to take its place. Temperatures take a dip
slightly below seasonal normals for Monday night and Tuesday.
Moving through Tuesday into Wednesday, there is fair agreement
over the general pattern. Models depict a dampening upper level
wave passing over our area between late Tuesday and Wednesday,
spurring on a surface low traveling across the Deep South.
However, there is disagreement still over the details, leading to
some uncertainty over the sensible weather. The GFS keeps the
features weaker and further south, and ultimately out of our area.
The ECMWF has things a little further north and brings precip
into our area late Tuesday night through Wednesday. There is
decent ensemble support for seeing precip, and the GFS has trended
slightly north some with its precip. So, for these reasons, as
well as to maintain forecast continuity, have kept PoPs closer to
the ECMWF solution for this time frame. However, they were limited
to just higher end chance, due to the continued uncertainty. Any
precipitation that falls during this time looks to be relatively
light, at least compared to what's falling in the short term.

From Wednesday through the end of the period, the forecast becomes
more uncertain. Again, the general pattern is fairly well
represented. The flow becomes generally more amplified as an upper
level low over the Pacific on Tuesday moves over California. This
low then travels across the southern US over Thursday, aiding in the
development of a surface low over the Southern Plains. These
features then continue to move towards our region over Friday,
bringing more precip to the area for the end of the period. There
are still some timing and strength differences to work out, with the
GFS generally stronger and faster than the ECMWF. So, have
ultimately stayed close to the NBM PoPs.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
ISSUED AT 630 PM EST SAT FEB 27 2021

IFR conditions due to heavy rain will occur off and on at the TAF
sites through between 6 and 8Z tonight, before improving slightly
overnight. The improvement in conditions will occur as the
heaviest rain lifts northward along with the frontal boundary the
rain is forming along. Mostly rain showers will occur this evening
around the area, but a few thunderstorms will be possible at
times, as the boundary moves northward. Some locations, especially
to the south and east of JKL, may see MVFR or even VFR, for a
period of time after 6Z tonight, as the front continues its
northward push. Another round of low level wind shear is expected
tonight, generally after 6Z, at each TAF sites, as strengthening
low level winds transport yet another slug of Gulf moisture into
the area. The showers should scatter out for several hours Sunday
morning south of the boundary. Another round of widespread rain,
and maybe a few storms, is on tap from late Sunday to the end
of the TAF period, as a cold front begins to move through the area
from the west. With this second round of precip, we can expect
locally heavy rainfall at times at each TAF site, with
corresponding MVFR or IFR conditions.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 1 AM EST Sunday through Monday morning for
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...JP
LONG TERM...HAS
AVIATION...AR
Hazardous weather outlook, Feb 27, 4:15 PM EST, 5 hours 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
415 PM EST Sat Feb 27 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-010015-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
415 PM EST Sat Feb 27 2021

...FLOOD WATCH IN EFFECT FROM 1 AM EST SUNDAY THROUGH MONDAY
MORNING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Heavy rainfall, aided by a few thunderstorms, is expected
tonight. This will lead to a threat for flooding of streams,
creeks, and rivers. In addition, flash flooding is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rainfall will continue through Sunday night. Thunderstorms
are possible Sunday and Sunday evening and a few of which Sunday
afternoon and evening could produce gusty winds. Runoff from the
additional rainfall will lead to a threat for flooding of streams,
creeks, and rivers. In addition, flash flooding is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of flooding or
rainfall amounts over an inch through Sunday night.

JP/HAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 7:30 PM ESTAreal Flood AdvisoryJKLFloyd, Knott, Letcher, Pike3 hr
Feb 27, 10:35 PM ESTAreal Flood AdvisoryJKLClay, Knox, Leslie, Whitley3 hr
Feb 27, 11:00 PM ESTAreal Flood AdvisoryJKLBell, Harlan, Knox, McCreary, Wayne, Whitley3 hr
Feb 27, 11:51 PM ESTAreal Flood AdvisoryJKLBell, Harlan, Leslie, Letcher, Perry3 hr
Feb 27, 11:54 PM ESTAreal Flood AdvisoryJKLClay, Knott, Knox, Laurel, Leslie, Letcher and 6 more3 hr
Feb 28, 12:12 AM ESTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Martin and 2 more3 hr
Feb 28, 12:19 AM ESTAreal Flood AdvisoryJKLBreathitt, Clay, Estill, Jackson, Knott, Laurel and 7 more3 hr
Feb 28, 12:31 AM ESTFlash Flood WarningJKLBell, Clay, Knox, Laurel, Leslie, Perry and 1 more2 hr
Feb 28, 3:38 AM ESTAreal Flood AdvisoryJKLBath, Elliott, Estill, Menifee, Montgomery, Morgan and 1 more5 hr
Feb 28, 4:29 AM ESTAreal Flood WarningJKLClay, Knox, Leslie9 hr
Feb 28, 5:30 AM ESTFlash Flood WarningJKLEstill, Menifee, Montgomery, Morgan, Powell, Rowan4 hr
Feb 28, 6:46 AM ESTRiver Flood WarningJKLEstill, Powell3 days
Feb 28, 8:27 AM ESTAreal Flood WarningJKLElliott, Estill, Magoffin, Menifee, Morgan, Powell and 2 more6 hr
Feb 28, 9:34 AM ESTAreal Flood WarningJKLEstill, Menifee, Montgomery, Morgan, Powell, Rowan6 hr
Feb 28, 10:28 AM ESTRiver Flood AdvisoryJKLBreathitt10 hr
Feb 28, 11:01 AM ESTRiver Flood WarningJKLWhitley4 days
Feb 28, 11:01 AM ESTRiver Flood WarningJKLKnox61 hr
Feb 28, 1:28 PM ESTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Johnson, Lee, Magoffin and 6 more3 hr
Feb 28, 1:35 PM ESTAreal Flood AdvisoryJKLBreathitt, Floyd, Jackson, Johnson, Knott, Laurel and 7 more3 hr
Feb 28, 1:46 PM ESTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more2 hr
Feb 28, 2:14 PM ESTAreal Flood WarningJKLBath, Elliott, Estill, Menifee, Montgomery, Morgan and 3 more24 hr
Feb 28, 4:01 PM ESTAreal Flood WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more20 hr
Feb 28, 4:10 PM ESTAreal Flood WarningJKLBreathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more6 hr
Feb 28, 4:16 PM ESTAreal Flood WarningJKLBreathitt, Estill, Floyd, Jackson, Johnson, Knott and 8 more6 hr
Feb 28, 4:31 PM ESTFlash Flood WarningJKLEstill, Jackson, Johnson, Lee, Magoffin, Menifee and 4 more6 hr
Feb 28, 5:34 PM ESTFlash Flood WarningJKLBreathitt, Estill, Jackson, Lee, Magoffin, Morgan and 4 more9 hr
Feb 28, 5:58 PM ESTFlash Flood WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike9 hr
Feb 28, 6:21 PM ESTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Jackson, Knott, Laurel and 7 more2 hr
Feb 28, 6:37 PM ESTSpecial Weather StatementJKLPulaski38 min
Feb 28, 6:46 PM ESTFlash Flood WarningJKLBreathitt, Clay, Floyd, Jackson, Knott, Leslie and 4 more8 hr
Feb 28, 6:46 PM ESTSpecial Weather StatementJKLClay, Jackson, Laurel44 min
Feb 28, 6:52 PM ESTFlash Flood WarningJKLBreathitt, Floyd, Knott, Magoffin, Owsley, Pike8 hr

Nearby

River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.